MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Back to Search Results |
| Model Number |
PED2-475-12 |
| Medical Device Problem Codes |
Activation, Positioning or Separation Problem (2906); Activation Failure (3270)
| Health Effect - Clinical Codes |
Intracranial Hemorrhage (1891); Rupture (2208)
| Date of Event |
01/18/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
Medtronic received a report that the two pipelines failed to open in the middle and distal sections.The patient was undergoing surgery for treatment of a saccular, unruptured left ophthalmic aneurysm with a max diameter of 6mm and a 4mm neck diameter.The landing zone was 3.7mm at the distal end and 4.7mm at the proximal end.It was noted the patient's vessel tortuosity was moderate.Dapt (dual antiplatelet treatment) was administered.The pru level was 86.The angiographic result post procedure was the stents were open but capillary fill in brain was minimal due to brain swelling and pressure. it was reported that the pipeline was deployed and the proximal end finished in a turn.As a result, the distal end would not open.The doctor had difficulty re-accessing the proximal end of the device and subsequently pulled out the delivery wire of the pipeline.After several attempts to re-access the proximal end the decision was made to try and access from the groin going up the right side, through the acom.A scepter 4x10 balloon was used to open the proximal end.Since the device had ended in the turn, a second device was implanted from the right.A ped2-500-25 device was placed from proximal to distal.The device did not open completely at the distal tip and in the turn.A scepter balloon was brought up through the right side to open the device which it did, however, while manipulating the device with the balloon, the acom ruptured.Both pipelines failed to open in the middle and distal sections, with both middles sections positioned in a bend.More than 50% of the pipelines had been deployed when they failed to open.The pipelines were resheathed less than or equal to 2 times.Additional steps/device required to open the pipeline included balloon angioplasty.The pipelines were not removed from the patient and full wall apposition was achieved.The pipelines were used for an indication that is approved (on-label).The pipelines and any accessory devices were prepared as indicated in the ifu.The patient suffered a ruptured acom during the procedure.It was required that the rupture be treated with coils and onyx to stop the bleed.A craniotomy was also necessary to remove part of the patient's skull due to brain swelling. ancillary devices include a benchmark sheath, phenom 27 microcatheter, aristotle 14 guidewire, axium coils, and onyx 34.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported that the brain swell/pressure caused the flow to the brain to be minimal.An evd was inserted and a craniotomy was done to relieve the pressure in the brain.
Additional Manufacturer Narrative